Home         SJS Info        Drugs Causing SJS        SJS Complications        SJS & Children        Side Effects        SJS Attorney

Antibiotics Rash -- STEVENS JOHNSON SYNDROME


mouth blisters body

http://www.chw.org/display/PPF/DocID/22989/router.asp

:
 
  • Rashes caused by an allergic reaction to the medication.

  • Rashes produced as an unwanted effect of a particular medication.
  • Rashes due to hypersensitivity to sunlight caused by the medication.

Drug rashes are the body's reaction to a certain medication.

The type of rash that occurs depends on the type of drug that is causing it.

Rashes can range from mild to severe.

exfoliative dermatitis red, scaly skin that may thicken and involve the entire body

antibiotics that contain sulfa, barbiturates, isoniazid, penicillins, and phenytoin

 

fixed drug eruption a dark red or purple rash that reacts at the same site on the skin

antibiotics and phenolphthalein (found in certain laxatives)

 

morbilliform/

maculopapular

rash

a flat, red rash which may include pimples similar to the measles

antibiotics and barbiturates are the more common causative drugs; however, any drug can cause this rash

 

purpuric eruptions purple areas on the skin, often on the legs

some anticoagulants and diuretics

 

Stevens-Johnson syndrome blisters or a hive-like rash on the lining of the mouth, vagina, or penis antibiotics that contain sulfa, barbiturates, penicillins, and other antibiotics